MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG RECON HEMI MANDIBULAR PLATTE, 6X17 HOLE, LEFT, WITH TEMPLATE; IMPLANT

STRYKER LEIBINGER FREIBURG RECON HEMI MANDIBULAR PLATTE, 6X17 HOLE, LEFT, WITH TEMPLATE; IMPLANT
Catalog Number 55-28922
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device is implanted in patient.
 
Event or Problem Description
It was reported by a surgeon that during a post-surgical appointment it was found an implant plate had broken post-operatively.There is no additional information available such as what happened with the original procedure, how the plate broke, or if a revision surgery is planned, but eventual medical intervention is assumed.
 
Additional Manufacturer Narrative
The reported device was not returned for evaluation.However, as images of the postoperative plate break-age has been received, the event could be confirmed.The plate has broken in-between screw holes.The sales rep mentioned that the plate was implanted on (b)(6) 2017.The plate broke on (b)(6) 2018.The surgeon was not sure whether the patient was following all post-op instructions, although it was mentioned that the patient was supposedly following a soft food diet.The patient did not return for follow-up after the plate breakage was determined.A review of the device history records verify that all the processing steps were performed according to specification.The provided post-operative x-ray shows that in order to fix the plate the surgeon used three 2.3 mm screws on each side of the segmental gap.This was the minimum number of screws according to the related instructions for use (90-01939, rev.8, (b)(6) 2018).The following are possible root causes according to the related risk management file: - too much load on implant/ bone - abnormal mental/ physiological condition of patient - implant was damaged by instrument/screw during bending/shaping/insertion the investigation results of pi 1399056 could confirm that plate breakage could occur due to overload.This is confirmed by previous investigations (e.G.Pi 1399056 ¿ complaint (b)(4) ¿ investigation (b)(4)) where it was determined that post-operative plate breakages occurred as a result of one or repeated powerful dynamically overload of the fracture area of the plate.Based on the statistical evaluation, there is no indication for an incorrectly working product or any systematic design, material, or manufacturing related issue.Therefore, no further corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.Should the device be returned at a later date or further information has been received, the investigation will be re-evaluated accordingly.
 
Event or Problem Description

Brand Name
RECON HEMI MANDIBULAR PLATTE, 6X17 HOLE, LEFT, WITH TEMPLATE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8632455
Report Number0008010177-2019-00022
Device Sequence Number1655758
Product Code JEY
UDI-Device Identifier04546540356444
UDI-Public04546540356444
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-28922
Device Lot Number1000215456
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1